Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 1, 2021DeKalb County, Henry County, Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 3:24 AM EDT for DeKalb County, Henry County, Rockdale County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2021, 3:24 AM EDT (07:24 UTC)
Expired
Aug 1, 2021, 4:15 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties DeKalb County, GA, Henry County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:30 AM EDTTSTM WND DMG1 Ene Hidden Valley Par, GAMULTIPLE TREES WERE DOWNED ON SUMMERWOOD DRIVE IN STOCKBRIDGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WWUS82 KFFC 010724
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
324 AM EDT Sun Aug 1 2021
 
GAZ033-045-046-055-057-010815-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
324 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 415 AM EDT...

At 323 AM EDT...a strong thunderstorm was over Conley, or 8 miles
north of Jonesboro...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, McDonough, Decatur, Conyers, Stockbridge, Forest Park,
Morrow, Avondale Estates, Lake City, Lithonia, Belvedere Park,
Candler-Mcafee, Lakeview Estates, Druid Hills, Blacksville, Rex,
Belmont, Arabia Mountain, Hidden Valley Park and Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3365 8439 3365 8435 3366 8436 3367 8439
      3371 8438 3377 8433 3378 8425 3366 8394
      3355 8402 3352 8405 3351 8405 3340 8413
      3362 8440
TIME...MOT...LOC 0723Z 298DEG 17KT 3363 8431 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:18 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 1, 1:18 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
118 AM EDT Sun Aug 1 2021

.PREV DISCUSSION... /Issued 1047 PM EDT Sat Jul 31 2021/

UPDATE...

Showers and thunderstorms have come to an end across the CWA and
no other hazards are expected during the overnight hours. some
lingering clouds across North/Central GA will gradually move off
to the SE.

PREV DISCUSSION... /Issued 738 PM EDT Sat Jul 31 2021/

PREV DISCUSSION... /Issued 316 PM EDT Sat Jul 31 2021/

Afternoon Area Forecast Discussion - Heat Advisory in effect
through this evening...

SHORT TERM /Tonight through Sunday Night/...

Heat advisory remains in effect through this evening. Afternoon
temperatures have soared into the 90s with heat indices already
approaching the 100's near the metro and well into the 105+ range
in portions of central Georgia. With the exception of some
locations that are impacted by rain and associated cloud cover,
expect temps to keep rising for the next hour or two.

Healthy cu field is in place across most of the CWA with
glaciation noted on cu across western and central GA especially.
Have seen a few updrafts manage to break through in various
locations, especially near the Columbus and Macon area, so
atmosphere is certainly on the cusp of providing some wider
afternoon convection. Better instability is noted along the I-20
corridor to points south with widespread 2500+ J/kg of 100mb
MLCAPE analyzed, though little in the way of effective shear. This
is likely where most afternoon convection will be concentrated, so
have continued to place highest PoPs over central Georgia. This is
also in agreement with CAMs.

For tomorrow, going to hold off on issuing another heat advisory,
leaving the decision to our overnight shift. Decided to lean
heavily on the short term guidance for temperatures and PoPs, and
as a result, this brings our temperatures down below advisory
criteria across the CWA. The short term models have been handling
temperatures a lot better than some of the blends which include
other guidance, likely as a by-product of better handling of
afternoon mixing and better representation of afternoon
convection, and this will play an even larger role tomorrow as
convection is expected to be a bit more widespread. For PoPs, did
decide to lower PoPs in parts of NE GA compared to output as most
recent CAM runs seem much less excited about the prospects of
convection there compared to other parts of the state. Otherwise,
likely PoPs are in place across most of the rest of the CWA thanks
in part to a strong shortwave embedded in broader east coast
trough that will swing through and give our mostly stalled front
today a little bit of a shove into the area.

Lusk

LONG TERM /Monday through Saturday/...

Cooler and more convectively active pattern still on tap for fcst
period this week as will be largely dominated by amplified upper
trough and some phased enhanced moisture. Guidance showing less
consistency now on if the trough cuts off by midweek and how far
eastward the moisture axis progresses. There is potential Thursday
could trend drier if the upper wave is able to eject NEWD. Models
are also lacking consensus on other shortwave potential Friday,
though agree on some surge of Gulf moisture advecting northward.
Overall have continued general pop trend thru period to have
gradient of likely in the SE CWA to chance NW. Nothing standing out
for any notable severe signal but with some 30-35 kt bulk deep layer
shear and any aided upper forcing, some organized multicells could
bring increased strong wind threat at times.

Temps at least stay below normal for the week and Wed/Thu may even
be limited to the low to mid 80s for much of the area.

Baker

&&

.AVIATION...
06Z Update...
Made some tweaks to the forecast. Blow off from thunderstorms up
north may help delay convection initiation today. Have moved back
VCSH/prob groups to a few hours later in the afternoon. Winds will
remain on the west side. Only cig/vsby restrictions anticipated
are in tsra.

//ATL Confidence...06Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  71  86  68 /  50  50  40  50
Atlanta         91  72  87  68 /  60  60  50  50
Blairsville     79  62  81  61 /  70  50  30  30
Cartersville    88  69  86  66 /  60  50  30  30
Columbus        95  74  89  71 /  70  60  70  60
Gainesville     87  69  86  68 /  60  50  40  40
Macon           95  74  90  71 /  70  60  80  70
Rome            88  69  87  66 /  60  50  30  20
Peachtree City  92  72  87  68 /  60  60  50  50
Vidalia         94  74  89  72 /  70  60  90  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 4 AM EDT early this morning for
the following zones: Catoosa...Dade...Walker...Whitfield.

&&

SHORT TERM...Lusk
LONG TERM....Baker
AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 12:40 AM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1240 AM EDT Sun Aug 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1240 AM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A Severe Thunderstorm Watch has been issued for portions of far NW
Georgia until 4AM EDT. Scattered thunderstorms will have the
potential to become strong to severe with heavy rain, gusty winds
and frequent lightning as the primary hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A Heat Advisory may be needed for portions of east-central
Georgia for Sunday afternoon.

Scattered to numerous thunderstorms will be possible for Sunday
into much of next week as a frontal boundary becomes stationary
across portions of north and central Georgia. Any storm will have
the potential become strong with heavy rain, gusty winds and
frequent lightning. A few severe storms cannot be ruled out with
damaging winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Aug 1, 1:55 AM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021

GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...

At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga  Valley, New England, Morganville and Hooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570

WIND...50MPH
Special weather statement, Aug 1, 2:19 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 AM EDT Sun Aug 1 2021

GAZ032-033-010645-
North Fulton GA-Cobb GA-
219 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 245 AM EDT...

At 219 AM EDT...a strong thunderstorm was over Jim R Miller Park, or
near Marietta...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Kennesaw, Acworth, Powder Springs, Austell, Fair Oaks, Mount Bethel,
White Water Park, Lost Mountain Park, Kennesaw State University,
Vinings, Jim R Miller Park, Bankhead, Due West and Sandy Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3396 8471 3406 8465 3405 8432 3373 8447
      3386 8473 3388 8473
TIME...MOT...LOC 0619Z 291DEG 16KT 3392 8460

WIND...40MPH
Special weather statement, Aug 1, 2:46 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 AM EDT Sun Aug 1 2021

GAZ032>034-044-045-055-010715-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-Gwinnett GA-
South Fulton GA-
246 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHEASTERN CLAYTON...DEKALB...SOUTHWESTERN GWINNETT AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 315 AM EDT...

At 245 AM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving southeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
East Point, Forest Park, College Park, Chamblee, Norcross, Doraville,
Clarkston, Hapeville, Stone Mountain, Avondale Estates, Lake City,
Pine Lake and North Decatur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8459 3402 8448 3402 8432 3394 8421
      3382 8413 3364 8424 3365 8425 3365 8428
      3363 8426 3361 8426 3358 8428 3366 8448
      3375 8458 3378 8461
TIME...MOT...LOC 0645Z 297DEG 20KT 3382 8446

WIND...40MPH
Special weather statement, Aug 1, 3:24 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 AM EDT Sun Aug 1 2021

GAZ033-045-046-055-057-010815-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
324 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 415 AM EDT...

At 323 AM EDT...a strong thunderstorm was over Conley, or 8 miles
north of Jonesboro...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, McDonough, Decatur, Conyers, Stockbridge, Forest Park,
Morrow, Avondale Estates, Lake City, Lithonia, Belvedere Park,
Candler-Mcafee, Lakeview Estates, Druid Hills, Blacksville, Rex,
Belmont, Arabia Mountain, Hidden Valley Park and Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3365 8439 3365 8435 3366 8436 3367 8439
      3371 8438 3377 8433 3378 8425 3366 8394
      3355 8402 3352 8405 3351 8405 3340 8413
      3362 8440
TIME...MOT...LOC 0723Z 298DEG 17KT 3363 8431

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:06 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler24 min
Jul 31, 8:30 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler30 min
Aug 1, 1:55 AM EDTSpecial Weather StatementFFCDade50 min
Aug 1, 2:19 AM EDTSpecial Weather StatementFFCCobb, Fulton26 min
Aug 1, 2:46 AM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Aug 1, 3:29 AM EDTHeat AdvisoryFFCBibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more17 hr
Aug 1, 4:16 AM EDTSpecial Weather StatementFFCHenry29 min
Aug 1, 4:39 PM EDTSpecial Weather StatementFFCTroup51 min
Aug 1, 5:39 PM EDTSpecial Weather StatementFFCCrawford, Peach, Talbot, Taylor51 min
Aug 1, 6:30 PM EDTSpecial Weather StatementFFCHouston, Peach45 min
Aug 1, 6:54 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon36 min
Aug 1, 7:06 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee39 min
Aug 1, 7:29 PM EDTSpecial Weather StatementFFCPulaski31 min
Aug 1, 7:39 PM EDTSpecial Weather StatementFFCTreutlen36 min
Aug 1, 7:41 PM EDTSpecial Weather StatementFFCCrisp49 min
Aug 1, 7:44 PM EDTSpecial Weather StatementFFCMarion, Schley46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.